how do I battle caffeine withdrawals?

My head is killing me. I didn't realize how bad it was until I began to limit my intake. I took some advil, still have a heachache though.
::Cry::
«1

Replies

  • carld256
    carld256 Posts: 855 Member
    I chose surrender. :laugh:

    Actually I started making my morning coffee with "lite coffee." It has half the caffeine of regular. I'll probably start mixing that half and half with decaf. If you get your coffee from a shop they'll be happy to mix a cup of half-caff for you.
  • opus649
    opus649 Posts: 633 Member
    Taper
  • mbajrami
    mbajrami Posts: 636 Member
    I say taper off. It really does help. Drink tons of water too.
  • Mercenary1914
    Mercenary1914 Posts: 1,087 Member
    Taper

    yup!
  • pinuplove
    pinuplove Posts: 12,874 Member
    Wean off sloooowly. Caffeine withdrawal is a b!tch. I'm finally to the point where I don't feel like I 'have' to have it to function properly.
  • BigMech
    BigMech Posts: 420 Member
    I quit cold turkey, and just dealt with the headaches for about 2 weeks. Also, make sure you are drinking plenty of water, because you are probably drinking fewer fluids now if you stopped drinking coffee.

    I must say though, I feel like I have so much more energy now that I'm off caffeine. I no longer need that cup of coffee in the morning to get up and get moving.
  • cannonsky
    cannonsky Posts: 850 Member
    hair of the dog. You have to ween off off caffeine
  • Linda_Darlene
    Linda_Darlene Posts: 453 Member
    By having a cup of coffee! :wink:
  • PinkEarthMama
    PinkEarthMama Posts: 987 Member
    I couldn't do it. I keep trying, and every single time, I start with the headaches, and the sleepiness...
  • Cortbear80
    Cortbear80 Posts: 23
    drink more caffeine... :P
    One cup of coffee a day is actually good for you. It's the sugar that is bad. So taper off on the sugar. You can get flavored creamer that sweetens the coffee for you. I just got some "Heath" flavored creamer. My coffee tastes like chocolate and I didn't add extra sugar :)
  • BigDaddyBRC
    BigDaddyBRC Posts: 2,395 Member
    Why are you stopping? Caffeine is good...but try using B12 supplements


    EDIT: try with like 1500mcg of it
  • LiddyBit
    LiddyBit Posts: 447 Member
    Another surrender. Caffeine isn't all bad.
  • sazzyp1973
    sazzyp1973 Posts: 517 Member
    I pretty much stopped drinking coffee and only now have the odd one now and then. i had the headache you mention but only for a day. Then I just drank green tea or rooibos tea and was fine. It was only a short period of time before it didn't bother me anymore at all. Good luck, drink plenty of water and maybe even decaffeinated coffee to keep you going!
  • LuckyLeprechaun
    LuckyLeprechaun Posts: 6,296 Member
    why are you eliminating caffeine?

    I wouldn't try to do such a thing. No need.
  • I'm going to have to taper off a little more slowly. I've been allowing myself 1 glass of Pepsi Next a day, when I used to drink two big gulps of diet pepsi every day, plus green tea. I didn't think I was addictied. I figured "Oh, I'll just stop drinking soda, I can do that" I don't have a craving for soda, but I'm realizing I need my caffeine to fuction.

    I've switched to caffene free tea, perhaps I'll swtich back and brew some green tea. If I'm going to go to work and operate heavey machinery I can't be feeling like I have a mirgane all the time, but I don't want to go back to drinking a ton of soda
  • Wendysworld13
    Wendysworld13 Posts: 225 Member
    Went cold turkey - head hurt for 2 - 3 days and then I was fine. I have been off caffeine for nearly 12 years now, and when I drink it now I get a headache. it is a drug - just get it out of your body. But extra WATER is a key to keeping you feeling better. Good Luck!
  • BigDaddyBRC
    BigDaddyBRC Posts: 2,395 Member
    it is a drug

    Um no, it's not a drug. It is a stimulant that may act like one, though.
  • myfitnessnmhoy
    myfitnessnmhoy Posts: 2,105 Member
    Caffeine withdrawal sucks. Frankly, unless your doctor has told you that you need to give it up, there's really no medical reason to do so. Removing it will hinder, not help, weight loss - caffeine is a mild stimulant.

    Having said that, if you've resolved to give it up, here are a few things I've learned from my occasional bouts of a decaf life:

    1. There is a fixed amount of pain associated with removing caffeine from your life. That pain is proportional to how much you are currently using. You can go cold turkey and have a few days to a week of more pain, or wean off it slowly and have a longer period of lower-level pain.

    2. Many headache medicines are only spectacularly effective because they contain caffeine. Read the label. Removing a cup of coffee from your diet and replacing it with a headache pill that has MORE caffeine is setting yourself up for more trouble.

    3. I've found it more effective if giving up coffee to switch to caffeinated tea first. I've come to believe (based on nothing but personal experience) that coffee has something else in it that makes the withdrawal symptoms somehow worse. A few weeks on tea then a slow weaning from there seems easier somehow. Either that or mix in an increasing amount of decaf and get rid of the caffeine THEN the rest of the coffee.

    4. Hydrate. Drink lots of water. It buffers the symptoms a bit.
  • I've been having insomnia issues. Trying to cut back on the caffeine (along with other things) to help.
  • RonSwanson66
    RonSwanson66 Posts: 1,150 Member
    Taper

    Tapir_Malayan.jpg